MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT40
Medical Device Problem Codes Failure to Advance (2524); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.Additional information has been requested.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that during an intraocular lens (iol) implant procedure, a scratch was noted on the lens.There was patient contact with no reported patient harm.Additional information was requested.
 
Event or Problem Description
Additional information was requested and received stating scratch on lens due to loading issue.
 
Additional Manufacturer Narrative
Additional information provided in a.1., a.2., a.3., b.5., d.9., d.10., h.3., h.6.And h.10.The lens was returned wrapped in a wet surgical sponge.Solution was dried on the lens.The optic was cut into two portions, typical of insertion and removal.One cut optic portion had a deep scrape mark on the anterior side.The other cut portion of optic had a scuff mark in the shape of an instrument used to grasp the lens.Information was provided that indicated the use of a qualified cartridge and handpiece.A non-qualified viscoelastic was used.The root cause for the reported complaint may be related to a failure to follow the dfu.The reported scratch was observed.The viscoelastic indicated is not qualified for the lens/cartridge combination used.Due to differing material properties, the use of a non-qualified viscoelastic may result in delivery issues and/or damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11841725
Report Number1119421-2021-01050
Device Sequence Number4503811
Product Code MFK
UDI-Device Identifier00380652419079
UDI-Public00380652419079
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberTFAT40
Device Catalogue NumberTFAT40.120
Device Lot Number12724965
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer06/08/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC PLUS; MONARCH CARTRIDGE D; MONARCH INJECTOR
Patient Age68 YR